MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, FEMUR PLATE, RIGHT, 9 HOLES, 246 MM; NCB PLATING SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, FEMUR PLATE, RIGHT, 9 HOLES, 246 MM; NCB PLATING SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on right side and underwent revision surgery due to implant fracture.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the patient had an ncb plate implanted on the right side on (b)(6) 2020.Subsequently, the patient suffered an implant fracture, after which the fractured plate was revised on an unknown date.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: one undated view of the right femur before plate implantation was received, as well as two views of the right femur dated (b)(6) 2020, and two undated views of the right femur after plate implantation.The following radiographic review was performed by a radiologist.The image taken prior to plate implantation shows a spiral fracture of the distal right femur.The two views of the right femur dated (b)(6) 2020 demonstrate recent placement of a lateral plate and screw fixation of the distal femur with right total knee arthroplasty.Surgical skin staples are present.There is a comminuted fracture of the distal mid to distal diocese of the right femur.Soft tissue calcifications within the right lateral thigh.Follow-up imaging shows a fracture of the lateral plate through the 6th screw hole from proximal, which is not occupied by a screw.Images: two images were received showing the removed ncb plate on a surgical table.One image shows the complete ncb plate with a fracture running through the 6th screw hole from proximal and perpendicular to the longitudinal axis of the ncb plate.The other image shows the proximal end of the plate with the reference number and the two screw holes adjacent to the fracture site of the other fracture part.Patient data: (b)(6), female, born (b)(6) 1943.Product evaluation: the product was not returned by the patient; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known, while the screws are unknown.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient had an ncb plate implanted on the right side on (b)(6) 2020.Subsequently, the patient suffered an implant fracture, after which the fractured plate was revised on an unknown date.Based on the received images and radiographs, the reported plate fracture can be confirmed.The ncb plate fractured through the unoccupied 6th screw hole from proximal.However, as the ncb plate was not returned, a product investigation could not be performed.The quality records show that all specified characteristics of the ncb plate have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the provided data a specific root cause could not be found.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation has been completed.

Brand Name
NCB, FEMUR PLATE, RIGHT, 9 HOLES, 246 MM
Common Device Name
NCB PLATING SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11402970
Report Number0009613350-2021-00116
Device Sequence Number14521725
Product Code HRS
UDI-Device Identifier00889024297371
UDI-Public00889024297371
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K042695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03260.009
Device Lot Number2981196
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight110